×

zbMATH — the first resource for mathematics

Prime submodules of Noetherian modules. (English) Zbl 0814.16017
Let \(M\) be a left module over a ring \(R\). Then a proper submodule \(N\) of \(M\) is defined to be a prime submodule if for each \(r \in R\), \(m \in M\), \(rRm \subseteq N\) implies \(rM \subseteq N\) or \(m \in N\). Hence if \(N\) is a prime submodule of \(M\), then the annihilator \(P\) of \(M/N\) is a two- sided prime ideal of \(R\). A proper submodule \(K\) of \(M\) is called a strongly prime submodule of \(M\) if the annihilator \(Q\) of \(M/K\) satisfies the following conditions: (i) \(Q\) is a prime ideal of \(R\) and \(R/Q\) is left Goldie; (ii) \(M/K\) is a torsion-free left \((R/Q)\)-module. A strongly prime submodule of \(M\) is prime. The authors study the question, which prime ideals \(P\) (resp. \(Q\)) of \(R\) are the annihilators of \(M/N\) with \(N\) prime (strongly prime) in \(M\). They also obtain interesting results on chain conditions for (strongly) prime submodules, for example, it is shown that if a ring \(R\) has ACC (resp. DCC) on prime ideals then any finitely generated left \(R\)-module satisfies ACC (resp., DCC) on strongly prime submodules.

MSC:
16P40 Noetherian rings and modules (associative rings and algebras)
16P60 Chain conditions on annihilators and summands: Goldie-type conditions
16D25 Ideals in associative algebras
16D60 Simple and semisimple modules, primitive rings and ideals in associative algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] F.W. Anderson and K.R. Fuller, Rings and categories of modules , Springer-Verlag, New York, 1974. · Zbl 0301.16001
[2] J. Dauns, Prime modules , J. Reine Angew. Math. 298 (1978), 156-181. · Zbl 0365.16002
[3] ——–, Prime modules and one-sided ideals , in Ring theory and algebra III, Proceedings of the Third Oklahoma Conference (B.R. McDonald, ed.), Dekker, New York, 1980, 301-344. · Zbl 0457.16021
[4] Z.A. El-Bast and P.F. Smith, Multiplication modules , Comm. Algebra 16 (1988), 755-779. · Zbl 0642.13002
[5] K.R. Goodearl and R.B. Warfield, An introduction to noncommutative Noetherian rings , London Math. Soc. Student Texts 16 , Cambridge University Press, Cambridge, 1989. · Zbl 0679.16001
[6] K. Koh, On one sided ideals of a prime type , Proc. Amer. Math. Soc. 28 (1971), 321-329. · Zbl 0209.07402
[7] ——–, On prime one-sided ideals , Canad. Math. Bull. 14 (1971), 259-260. · Zbl 0212.38104
[8] C.-P. Lu, Prime submodules of modules , Comm. Math. Univ. Sancti Pauli 33 (1984), 61-69. · Zbl 0575.13005
[9] ——–, \(M\)-radicals of submodules in modules , Math. Japon. 34 (1989), 211-219. · Zbl 0673.13007
[10] R.L. McCasland and M.E. Moore, On radicals of submodules , Comm. Algebra 19 (1991), 1327-1341. · Zbl 0745.13001
[11] ——–, Prime submodules , Comm. Algebra 20 (1992), 1803-1817. · Zbl 0776.13007
[12] J.C. McConnell and J.C. Robson, Noncommutative Noetherian rings , Wiley, Chichester, 1987. · Zbl 0644.16008
[13] G. Michler, Prime right ideals and right Noetherian rings , Proc. Symposium on Theory of Rings, 1971, in Ring theory (R. Gordon, ed.), Academic Press, New York, 1972, 251-255. · Zbl 0235.16027
[14] P.F. Smith, The injective test lemma in fully bounded rings , Comm. Algebra 9 (1981), 1701-1708. · Zbl 0464.16017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.